MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 20 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 20 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-7-020
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that a surgeon performed a revision of a patient's right hip after the patient complained of pain.The surgeon reported that implant had subsided.The procedure was completed successfully with no delays.
 
Additional Manufacturer Narrative
An event regarding subsidence involving a restoration modular stem was reported.The event was confirmed following a review by a clinical consultant.Device evaluation and results: not performed as the device was not returned for analysis.Medical records received and evaluation: a review by a clinical consultant noted: as such is root cause of failure determined by the poor quality of the present bone in the proximal femur without attempts at reconstruction of bone stock to improve the load carrying properties of the local bone.It might have been better to improve proximal femoral bone stock by using cortical strut grafts that not only improve the biological potential of the remaining bone but also provide a better purchase point for the application of dm-cables over the native remaining bone.If this was not feasible for whatever reasons, a gmrs type of proximal hip replacement could present a reasonable alternative although bone graft reconstruction is usually preferable.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: a review by a clinical consultant concluded: hip device implantation in poor bone quality with major bone defects after previous device failures without attempts at improving bone stock or alternatives has resulted in an overload condition of the bone supporting the newly implanted device preventing effective bone ingrowth.Device loosening required revision.If devices and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
MOD CON DIST STEM 20 X 155 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6852625
Report Number0002249697-2017-02711
Device Sequence Number18943628
Product Code LPH
UDI-Device Identifier04546540643780
UDI-Public04546540643780
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Catalogue Number6276-7-020
Device Lot NumberCAXV50MA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR